Prozac, Effexor, Klonopin, Serzone, Zyprexa, Neurontin, and now Celexa-and Hospitalized Seven Times.

“I sometimes am so sorry I started him on this medication journey,”

 

I have had thoughts that maybe my son’s suicide attempts were related to the Prozac and other medications that he had been taking, and now after reading correspondence from others regarding the same behaviors, I am more convinced that there was a relationship between the taking of the drug and his actions.

My son who is now 26 years old has had problems with depression probably since he was l3. He got through high school but did very poorly, and became very depressed when he graduated because he felt he had no future. At that time, I took him to see a psychiatrist who put him on Prozac, but it did not seem to help him that much. I think she tried him on Zoloft also which did not seem to help him either.

He obtained a job at a shoe store working for a very nice family who liked him and who he enjoyed working for. He stopped the drugs and seeing the psychiatrist who said my son was an enigma. He worked at the store for 5 years, but one day abruptly quit. He then worked as a security guard for approximately a year and quit that job also. He decided to go to dog grooming school, and I’ll never forget his face the day he came home from school so proud and happy that he found something to do that he liked.

He did very well at the school, but started to have panic attacks. I took him to a psychiatrist again and she put him on Prozac and Xanax. He seemed to come alive, extremely talkative, and he finally met a girl and fell deeply in love. He then seemed to have problems with his mood lowering and becoming more depressed and anxious, so the psychiatrist increased the Prozac. I noticed at this time that his behavior was worrisome. Well the girl broke up with him and he tried to kill himself.

In the hospital they changed his meds to Effexor and Klonopin, he got out of the hospital and thought the girl might come back, but when he realized two weeks later that she wasn’t, He left in the middle of the night again, and eventually checked himself into the hospital after overdosing. He was sent to another facility after this and they put him back on Prozac. He attempted suicide again by overdosing. Altogether, he was hospitalized approximately 7 different times, with four of those being for suicide attempts. The last one being a year ago. Since then he has been on Serzone, Zyprexa, Neurontin, and within the last few months Celexa was added to this. He does seem to be somewhat better, but very flat, little conversation, rarely smiling. I sometimes am so sorry I started him on this medication journey.

I wonder if he would have been better off trying to cope with his low-grade depression, and maybe just taking an anti-anxiety medication for the panic attacks. I wonder.

Years 2000 and Prior

This is Survivor Story number 54.
Total number of stories in current database is 96

991 total views, 1 views today

Posted in SSRI Survivor Stories and tagged , , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.